Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

New Study Links Statin Use with Higher Rate of Type 2 Diabetes

Filed May 24th, 2013 Laurie

A new Canadian study has found a link between the use of some statin drugs and an increased risk of type 2 diabetes.

Researchers from several Toronto hospitals have released the results of a new analysis in the British Medical Journal that shows a significantly increased risk of type 2 diabetes among people taking certain statin drugs. Specifically, one extra case of diabetes out of every 160 people taking atorvastatin, which is sold as Lipitor, was noted in the study, according to a report from BBC.

The study concluded that patients taking the statin drugs atorvastatin, rosuvastatin, or simvastatin faced a greater risk of developing type 2 diabetes than people taking another statin drug, pravastatin. Simvastatin is sold in the U.S. as Zocor in name-brand form.

Statins are prescribed to reduce the amount of LDL, or “bad cholesterol,” in the prevention of blood clots, heart attack, and stroke, all of which can be fatal.

This study adds to evidence we’ve reported on in the past about the side effects of statin drugs. Our previous reports show that other recent research has linked the use of statin drugs, especially Zocor, with an increased risk of the muscle injury myopathy and rhabdomyolysis.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!